Mississippi, 2012

Flash Flood and Damaging Winds in Mississippi, August 10, 2012

August 10, 2012 · NWS JAN · 6 events in 2 counties and zones

Isolated severe storms developed across portions of southwest Mississippi during the late afternoon and early evening hours along and ahead of a slow moving, weak cold front coming from the northwest. The storms produced some wind damage in the form of blown down trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$81,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Isolated severe storms developed across portions of southwest Mississippi during the late afternoon and early evening hours along and ahead of a slow moving, weak cold front coming from the northwest. The storms produced some wind damage in the form of blown down trees and power lines. There was also some isolated flash flooding in Adams County northwest of Natchez.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 3:01 PM CST, 54 minutes earlier.

Area forecast discussion, Aug 10, 3:01 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT FRI AUG 10 2012

.SHORT TERM...TODAY THROUGH MONDAY MORNING

SHOWERS AND THUNDERSTORM DEVELOPMENT IS ONGOING WITH INCREASING
COVERAGE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING.

LATEST VIS SAT REVEALING MANY LINEAR CUMULUS CONGESTUS BANDS ACROSS
NORTH AND CENTRAL MS EXTENDING SW INTO SE AR/NE LA AS A SLOWLY MOVING
COOL FRONT IS POSITIONED ALONG A RUSTON, LA TO CLARKSDALE TO CORINTH,
MS LINE. LATEST SFC OBS AND VIS SAT ALSO INDICATE SFC LOW PRESENT
ACROSS N MS ALONG WITH NWP DEPICTING 25-35 KT EFFECTIVE BULK SHEAR.
THIS LOW-LEVEL CONVERGENCE COUPLED WITH MUCAPE VALUES ~3000 J/KG AND
UPPER-LVL FLOW WILL SUPPORT SOME STRONG TO SEVERE STORMS THIS
AFTERNOON AND EARLY EVENING. MAIN RISKS CONTINUE TO BE DAMAGING WINDS
OF 60 MPH, QUARTER SIZED HAIL, FREQUENT LIGHTNING, AND HEAVY
RAINFALL. WITH DECENT UPPER-LVL FLOW, SOME LINEAR ORGANIZATION COULD
OCCUR WITH THESE STORMS AND ENHANCE THE STRONG WIND RISK THROUGH
EARLY EVENING FOR AREAS SOUTH AND EAST OF THE NATCHEZ TRACE.

STORM ACTIVITY WILL PUSH SE AND DIMINISH IN STRENGTH THROUGH MID TO
LATE EVENING WITH SOME STORMS POSSIBLY LINGERING ACROSS SW AREAS
TOWARDS MIDNIGHT AS S/WV ENERGY LAGS ACROSS LA/TX.

THE WEEKEND FORECAST HAS COME A BIT MORE INTO FOCUS BUT SOME
QUESTIONS REMAIN. THE BIGGEST QUESTION IS: HOW FAR/FAST WILL THE COOL
FRONT PUSH SOUTHWARD? THE GFS HAS BEEN THE MOST BULLISH, YET
PERSISTENT ON BRINGING THE FRONT ALL THE WAY THROUGH THE ARKLAMISS BY
MID-DAY DAY SATURDAY. THE NAM AND NEW EC CONTINUE TO HOLD THE FRONT UP
ACROSS THE I-20 CORRIDOR THROUGH THE WEEKEND. THE SREF PROBS FOR
THE 65F ISODROSOTHERM LOCATION IS SPLIT INTO NORTHERN AND SOUTHERN
CAMPS. HAVE LEANED TOWARD THE MEAN ENSEMBLE APPROACH THIS PACKAGE.
STATING THAT...SOME ISOLATED GENERAL THUNDERSTORMS APPEAR POSSIBLE
ACROSS SRN AREAS SATURDAY AND SUNDAY WITH CENTRAL AND NORTHERN AREAS
REMAINING DRY, COOLER, WITH MORE COMFORTABLE HUMIDITY VALUES.

BY LATE SUNDAY INTO MONDAY MORNING...ANOTHER DEEP S/WV IS PROGGED TO
DROP OUT OF THE UPPER MS VLY...ALLOWING FOR MOISTURE TO RETURN BACK
INTO THE REGION. GREATER COVERAGE OF SHOWERS AND STORMS LOOK TO BE ON
TAP FOR MONDAY AFTN.

FOR FORECAST ELEMENTS THIS PERIOD...DROPPED HIGHS 1-2F THIS
AFTERNOON DUE TO THE CLOUD COVER AND GENERALLY FOLLOWED MAV GUIDANCE
WITH 1-2F DROPS TO SATURDAY'S HIGHS. LOWS WERE MASSAGED TOWARDS
ENSEMBLE MEAN WITH A SLIGHT GFS WEIGHT. SHOULD BE QUITE COMFORTABLE
REGARDLESS, AS LOWS DROP AT LEAST THE MID 60S ON SUNDAY MRNG. /ALLEN/

&&

.AVIATION...VFR CLOUD LAYERS 3-6K FEET WILL DOMINATE THE AREA
THROUGH 02Z AHEAD OF A WEAKENING FRONTAL ZONE PUSHING THROUGH THE
HIGHWAY 82 CORRIDOR. LIGHT SWLY SURFACE FLOW OF 6-11KTS WILL SLOWLY
BECOME WNW...THEN NWLY LESS THAN 8KTS TONIGHT AND NLY 6-10KTS
SATURDAY MORNING. ISOLATED/LOCALLY SCATTERED TSRA AHEAD OF THE
FRONTAL ZONE SHOULD INCREASE THROUGH EARLY EVENING ACROSS THE
NATCHEZ TRACE PARKWAY CORRIDOR BEFORE DRYING OFF ABOUT 01-03Z. THE
OVERALL VFR CONDITIONS MAY BE INTERRUPTED LATE TONIGHT IN PATCHY FOG
08-13Z BUT RESUME BY 14Z SATURDAY FOLLOWED BY ONLY A SCATTERING OF
CLOUD LAYERS ABOVE 5K FEET 17-23Z. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  88  64  93 /  18   4   0   4
MERIDIAN      68  88  61  91 /  25   9   0   4
VICKSBURG     64  88  63  91 /  16   3   0   4
HATTIESBURG   72  91  66  95 /  38  19   5   6
NATCHEZ       68  88  64  91 /  34   9   0   5
GREENVILLE    64  88  63  92 /   6   2   0   4
GREENWOOD     63  87  61  92 /   7   2   0   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/40
Hazardous weather outlook, Aug 10, 1:10 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI AUG 10 2012

LAZ015-016-023>026-MSZ027>033-036>039-042>066-072>074-111915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY THIS EVENING WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH BY
AROUND 8 PM AS A SLOWING COLD FRONT PUSHES IN FROM THE NORTH AND DRIER
AIR INFILTRATES THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH THURSDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-035-040-041-111915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
210 PM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
THE DELTA OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Local storm report, Aug 10, 3:06 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     LIGHTNING        MANTEE                  33.73N 89.06W
08/09/2012                   WEBSTER            MS   EMERGENCY MNGR

            A HOME WAS STRUCK...RESULTING FIRE BURNED THE HOME DOWN.

0630 AM     TSTM WND GST     2 SSE MANTEE            33.70N 89.05W
08/09/2012  E50.00 MPH       WEBSTER            MS   EMERGENCY MNGR

            A COUPLE TREES DOWN ALONG THE TRACE.

0930 AM     FLASH FLOOD      WALTHALL                33.61N 89.28W
08/09/2012                   WEBSTER            MS   EMERGENCY MNGR

            SEVERAL RDS WERE FLOODED IN THE COUNTY

1000 AM     FLASH FLOOD      SHERWOOD                33.49N 89.13W
08/09/2012                   CHOCTAW            MS   EMERGENCY MNGR

            WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
            CHOCTAW COUNTY NEAR MATHISTON

1015 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
08/09/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
            WEST MONROE STREET.

0200 PM     TSTM WND DMG     5 S RICHLAND            32.16N 90.18W
08/09/2012                   RANKIN             MS   EMERGENCY MNGR

            4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
            COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.

0320 PM     TSTM WND DMG     4 S HATTIESBURG         31.25N 89.30W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
            COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.

0320 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
08/09/2012                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
            BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
            PRENTISS

0330 PM     TSTM WND DMG     3 SE HATTIESBURG        31.29N 89.26W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
            REPORTED.

0330 PM     TSTM WND GST     5 SE HATTIESBURG        31.27N 89.25W
08/09/2012  M64.00 MPH       FORREST            MS   ASOS

            OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT

0345 PM     TSTM WND DMG     3 WNW SANFORD           31.50N 89.47W
08/09/2012                   COVINGTON          MS   EMERGENCY MNGR

            TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
            HIGHWAY 598.

0350 PM     TSTM WND DMG     5 WNW MOSELLE           31.52N 89.35W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD

0350 PM     TSTM WND DMG     2 NW ELLISVILLE         31.63N 89.23W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD

0355 PM     LIGHTNING        LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
            STREET...LINDSEY AVENUE AND E 15TH STREET.

0400 PM     LIGHTNING        ELLISVILLE              31.60N 89.21W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
            JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
            ADJACENT BUILDING.

0415 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
08/09/2012                   JONES              MS   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
            UNDERPASS.

0425 PM     TSTM WND DMG     5 SW WEST HATTIESBURG   31.27N 89.44W
08/09/2012                   LAMAR              MS   LAW ENFORCEMENT

            AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY

0442 PM     LIGHTNING        2 S COLUMBIA            31.23N 89.83W
08/09/2012                   MARION             MS   LAW ENFORCEMENT

            LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES

0710 PM     HAIL             KILBOURNE               33.00N 91.31W
08/09/2012  E0.88 INCH       WEST CARROLL       LA   BROADCAST MEDIA

0730 PM     TSTM WND GST     MER ROUGE               32.78N 91.79W
08/09/2012  E50.00 MPH       MOREHOUSE          LA   LAW ENFORCEMENT

            A TREE WAS DOWNED ACROSS A ROAD

0750 PM     TSTM WND DMG     PIONEER                 32.74N 91.44W
08/09/2012                   WEST CARROLL       LA   UTILITY COMPANY

            POWER LINES DOWN.

0825 PM     HAIL             5 NW RAYVILLE           32.52N 91.83W
08/09/2012  E1.25 INCH       RICHLAND           LA   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL NORTH OF START...BEGINNING TO COVER
            THE GROUND

0830 PM     HAIL             4 NW RAYVILLE           32.51N 91.81W
08/09/2012  E1.00 INCH       RICHLAND           LA   PUBLIC

            REPORTS OF QUARTER SIZE HAIL NORTH OF RAYVILLE. CAUSED
            SOME MINOR ROOF DAMAGE TO A HOME.

0830 PM     TSTM WND GST     4 NW RAYVILLE           32.51N 91.81W
08/09/2012  E60.00 MPH       RICHLAND           LA   PUBLIC

            REPORTS OF LARGE LIMBS DOWN.

0835 PM     TSTM WND DMG     5 SSW WAVERLY           32.38N 91.44W
08/09/2012                   MADISON            LA   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL
            CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON
            LOUNGE AND WAVERLY

0840 PM     HAIL             6 ENE CROWVILLE         32.27N 91.50W
08/09/2012  E1.75 INCH       MADISON            LA   TRAINED SPOTTER

            HAILSTONES UP TO GOLFBALL SIZE FELL MIXED WITH SMALLER
            SIZES FOR A FEW MINUTES AT THE BAYOU MACON LOUNGE

0850 PM     TSTM WND DMG     4 S CROWVILLE           32.18N 91.60W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            A ROOF WAS BLOWN OFF A TRAILER AT 1839 HIGHWAY 578.

0855 PM     TSTM WND DMG     10 E WINNSBORO          32.15N 91.56W
08/09/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS FRANKLIN PARISH

0900 PM     TSTM WND DMG     ALTO                    32.36N 91.86W
08/09/2012                   RICHLAND           LA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN ACROSS LA HIGHWAY 15

0900 PM     TSTM WND DMG     5 ENE WINNSBORO         32.19N 91.65W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            TREE FELL DOWN ON HOUSE ON 302 JIM ALBERT ROAD.

0900 PM     TSTM WND GST     BASKIN                  32.26N 91.75W
08/09/2012  E70.00 MPH       FRANKLIN           LA   LAW ENFORCEMENT

0910 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/09/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER POLES DOWNED AROUND FRANKLIN
            PARISH. TREES FELL ON THREE HOUSES.

0910 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            WIDESPREAD TREES...POWER LINES...AND POWER POLES DOWNED
            ALL ACROSS FRANKLIN PARISH

0915 PM     TSTM WND DMG     4 SW CROWVILLE          32.21N 91.64W
08/09/2012                   FRANKLIN           LA   PUBLIC

            IN THE AREA NEAR AND JUST SOUTH OF CROWVILLE...TREES
            UPROOTED...A ROOF WAS BLOWN OFF A TRAILER...LARGE TREE
            LIMBS FELL THROUGH HOUSES...AND SOME WINDOWS WERE BLOWN
            OUT. DAMAGE WAS REPORTED ALONG LA HIGHWAY 17...WARD III
            SCHOOL ROAD...AND MOSSY OAK LANE. REPORT RELAYED VIA
            TWITTER.

0915 PM     TSTM WND DMG     3 NW SICILY ISLAND      31.88N 91.70W
08/09/2012                   CATAHOULA          LA   EMERGENCY MNGR

            SEVERAL TREES FELL ONTO ROADWAYS AND ONE TRAILER WAS
            DAMAGED BY A TREE. POWER OUTAGES WERE ALSO REPORTED.

0920 PM     TSTM WND DMG     3 SE NEWLIGHT           32.08N 91.39W
08/09/2012                   TENSAS             LA   LAW ENFORCEMENT

            POWER LINES AND LARGE TREE LIMBS DOWN IN NORTHERN TENSAS
            PARISH

0920 PM     TSTM WND DMG     2 WSW NEWLIGHT          32.09N 91.46W
08/09/2012                   TENSAS             LA   BROADCAST MEDIA

            MULTIPLE DOWNED TREES BLOCKING LA HIGHWAY 4

0920 PM     TSTM WND DMG     1 WNW SNYDER            33.30N 91.63W
08/09/2012                   ASHLEY             AR   BROADCAST MEDIA

            SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
            AND MONTROSE...BLOCKING THE ROADWAY.

0925 PM     HAIL             MANGHAM                 32.31N 91.77W
08/09/2012  E1.25 INCH       RICHLAND           LA   PUBLIC

0925 PM     TSTM WND DMG     1 ENE WINNSBORO         32.16N 91.70W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            COUPLE OF SIGNS BLOWN DOWN AT CITGO GAS STATION ON
            HIGHWAY 4 WEST.

0925 PM     LIGHTNING        2 NE WINNSBORO          32.18N 91.70W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE AT 156 PONDEROSA ROAD.

0930 PM     TSTM WND DMG     5 NW PARKDALE           33.17N 91.61W
08/09/2012                   ASHLEY             AR   LAW ENFORCEMENT

            TREES DOWN ACROSS EASTERN ASHLEY COUNTY...SOME BLOCKING
            ROADS

0930 PM     HAIL             7 E HAMBURG             33.23N 91.68W
08/09/2012  E1.25 INCH       ASHLEY             AR   BROADCAST MEDIA

0953 PM     TSTM WND DMG     4 N MANGHAM             32.37N 91.77W
08/09/2012                   RICHLAND           LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWN BETWEEN RAYVILLE AND
            MANGHAM

1000 PM     TSTM WND DMG     5 WSW SICILY ISLAND     31.81N 91.74W
08/09/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
            CATAHOULA PARISH

1045 PM     TSTM WND DMG     JONESVILLE              31.62N 91.83W
08/09/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            POWER LINES DOWNED IN JONESVILLE

1045 PM     TSTM WND DMG     WILDSVILLE              31.62N 91.78W
08/09/2012                   CONCORDIA          LA   LAW ENFORCEMENT

            POWER LINES DOWNED IN WILDSVILLE

1050 PM     TSTM WND DMG     2 N OAK RIDGE           32.65N 91.77W
08/09/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 133

1100 PM     FLASH FLOOD      3 ESE MANGHAM           32.29N 91.73W
08/09/2012                   FRANKLIN           LA   EMERGENCY MNGR

            REPORTS OF WATER COVERING ROAD ACROSS HIGHWAY 857.

&&

DCOX
Special weather statement, Aug 10, 3:08 PM CST, 47 minutes before
MSZ059-061-062-102140-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
408 PM CDT FRI AUG 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI AUG 10 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF BLUE HILL TO 3 MILES
SOUTH OF HAMBURG AT 408 PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN FRANKLIN...EASTERN JEFFERSON AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3147 9116 3156 9116 3185 9092 3183 9085
      3180 9084 3179 9085 3179 9074 3170 9074
      3169 9058 3140 9081
TIME...MOT...LOC 2108Z 284DEG 15KT 3174 9088 3154 9105

BK
Local storm report, Aug 10, 3:19 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     3 SSE NEWELLTON         32.03N 91.22W
08/09/2012                   TENSAS             LA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
            JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
            OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
            LOCALIZED MICROBURST.

&&

BRYANT
Special weather statement, Aug 10, 3:24 PM CST, 31 minutes before
MSZ047-048-102155-
WARREN MS-HINDS MS-
424 PM CDT FRI AUG 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI AUG 10 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF YOUNGTON TO 7 MILES
NORTHWEST OF VICKSBURG AT 424 PM CDT...MOVING SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTH CENTRAL HINDS AND NORTHERN WARREN COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3240 9099 3242 9097 3245 9097 3243 9096
      3245 9094 3244 9086 3249 9086 3255 9063
      3246 9045 3229 9087 3231 9091 3238 9088
      3234 9091 3236 9100
TIME...MOT...LOC 2124Z 299DEG 16KT 3248 9063 3238 9095

BK
Local storm report, Aug 10, 3:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     3 SSE NEWELLTON         32.03N 91.22W
08/09/2012                   TENSAS             LA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
            JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
            OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
            LOCALIZED MICROBURST.

&&

BRYANT
Special weather statement, Aug 10, 3:45 PM CST, 10 minutes before
MSZ052-058-102215-
LAUDERDALE MS-CLARKE MS-
445 PM CDT FRI AUG 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI AUG 10 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SAVOY AT 445 PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3212 8844 3213 8885 3231 8886 3235 8845
TIME...MOT...LOC 2145Z 268DEG 18KT 3223 8875

BK

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
August 10, 3:55 PM CST
Where
Franklin County, 2.45 mi WSW of Oldenburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.570, -91.020

A tree was blown down on Hamburg Road near Roxie.

Thunderstorm Wind, Adams

When
August 10, 4:10 PM CST
Where
Adams County, 0.69 mi N of Stanton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.610, -91.230

Trees were blown down near Natchez State Park. One of them along Wickcliffe Road.

Thunderstorm Wind, Adams

When
August 10, 4:35 PM CST
Where
Adams County, 1.38 mi S of Stanton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.580, -91.230

Trees were blown down along State Park Road. One tree had blocked the road.

Thunderstorm Wind, Adams

When
August 10, 5:10 PM CST
Where
Adams County, 2.35 mi E of Natchez
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.570, -91.360

A large limb was blown onto a house along Brookfield Drive, causing some minor damage to the house.

Flash Flood, Adams

When
August 10, 5:15 PM CST to 5:55 PM CST
Where
Adams County, 1.38 mi S of Cranfield to 1.52 mi SW of Cranfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.510, -91.220

Flooding occurred on Cranfield Road.

Thunderstorm Wind, Adams

When
August 10, 5:35 PM CST
Where
Adams County, 0.91 mi SW of Natchez
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.560, -91.410

Metal ramps at the Isle of Capri Casino were lifted by the gusty winds and then dropped on an electric line. The casino was shut down due to the subsequent power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398455, 398460, 398470, 398486, 398463, 398507.